Alert archive / Washington / High Wind Warnings in 2024

High Wind Warning 9, NWS Seattle, WA

December 17, 2024

NWS Seattle, WA issued this high wind warning at Dec 17, 2024, 12:53 PM PST. It took effect at Dec 17, 2024, 4:00 PM PST. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Dec 17, 2024, 12:53 PM PST (20:53 UTC)
In effect from
Dec 17, 2024, 4:00 PM PST
Expired
Dec 18, 2024, 4:00 AM PST
In force
12 hr
Issued by
NWS Seattle, WA

The text

As transmitted.

161 
WWUS76 KSEW 172053
NPWSEW

URGENT - WEATHER MESSAGE
National Weather Service Seattle WA
1253 PM PST Tue Dec 17 2024

WAZ516-517-180800-
/O.UPG.KSEW.WI.Y.0022.241218T0000Z-241218T1200Z/
/O.NEW.KSEW.HW.W.0009.241218T0000Z-241218T1200Z/
North Coast-Central Coast-
Including the cities of Forks, Hoquiam, Ozette, Clearwater,
Queets, Beaver, La Push, Neah Bay, and Aberdeen
1253 PM PST Tue Dec 17 2024

...HIGH WIND WARNING IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 AM PST 
WEDNESDAY...

* WHAT...South winds 25 to 35 mph with gusts up to 60 mph expected.

* WHERE...Central Coast and North Coast.

* WHEN...From 4 PM this afternoon to 4 AM PST Wednesday.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be difficult, 
  especially for high profile vehicles.

* ADDITIONAL DETAILS...The strongest winds will be primarily located 
  from Cape Elizabeth to La Push, and along the immediate coastline.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around trees 
and branches. If possible, remain in the lower levels of your home 
during the windstorm, and avoid windows. Use caution if you must 
drive.

&&

$$

WAZ504-507-509-511-512-555-556-558-559-180800-
/O.EXB.KSEW.WI.Y.0022.241218T0400Z-241218T1200Z/
Southwest Interior-Everett and Vicinity-Tacoma Area-Hood Canal
Area-Lower Chehalis Valley Area-East Puget Sound Lowlands-
Bellevue and Vicinity-Seattle and Vicinity-Bremerton and Vicinity-
Including the cities of Kenmore, Covington-Sawyer-w, Bremerton,
Pine Lake, Newport Hills, Montesano, Olympia, Silverdale, Bonney
Lake, Tumwater, Monroe, Redmond, Elma, Tacoma, Edmonds, Enumclaw,
Shelton, Lynnwood, Maple Valley, Marysville, Sahalee,
Woodinville, Lacey, Everett, Kirkland, McCleary, Bothell, Prairie
Ridge, and Seattle
1253 PM PST Tue Dec 17 2024

...WIND ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 4 AM PST 
WEDNESDAY...

* WHAT...South winds 15 to 25 mph with gusts up to 45 mph expected.

* WHERE...Hood Canal Area, Bellevue and Vicinity, Bremerton and 
  Vicinity, East Puget Sound Lowlands, Everett and Vicinity, Lower 
  Chehalis Valley Area, Seattle and Vicinity, Southwest Interior, 
  and Tacoma Area.

* WHEN...From 8 PM this evening to 4 AM PST Wednesday.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high 
profile vehicles. Secure outdoor objects.

&&

$$

WAZ510-180800-
/O.CON.KSEW.WI.Y.0022.241217T2100Z-241218T1500Z/
Admiralty Inlet Area-
Including the cities of Port Townsend
1253 PM PST Tue Dec 17 2024

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM PST WEDNESDAY...

* WHAT...South winds 20 to 30 mph with gusts up to 55 mph expected 
  Tuesday afternoon into Tuesday night. West winds 15 to 30 mph with 
  gusts up to 50 mph expected early Wednesday morning.

* WHERE...Admiralty Inlet Area.

* WHEN...Until 7 AM PST Wednesday.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high 
profile vehicles. Secure outdoor objects.

Secure outdoor objects.

&&

$$

WAZ001-503-506-180800-
/O.CON.KSEW.WI.Y.0022.241218T0000Z-241218T1200Z/
San Juan County-Western Whatcom County-Western Skagit County-
Including the cities of Friday Harbor, Anacortes, Bellingham,
Burlington, Mount Vernon, and Sedro-Woolley
1253 PM PST Tue Dec 17 2024

...WIND ADVISORY REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 AM 
PST WEDNESDAY...

* WHAT...Southeast winds 20 to 30 mph with gusts up to 50 mph 
  expected.

* WHERE...San Juan County, Western Skagit County, and Western 
  Whatcom County.

* WHEN...From 4 PM this afternoon to 4 AM PST Wednesday.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high 
profile vehicles. Secure outdoor objects.

Secure outdoor objects.

&&

$$

KM
3 follow-up statements
979 
WWUS76 KSEW 180532
NPWSEW

URGENT - WEATHER MESSAGE
National Weather Service Seattle WA
932 PM PST Tue Dec 17 2024

WAZ516-517-181200-
/O.CON.KSEW.HW.W.0009.000000T0000Z-241218T1200Z/
North Coast-Central Coast-
Including the cities of Forks, Aberdeen, Neah Bay, Beaver,
Hoquiam, Ozette, La Push, Queets, and Clearwater
932 PM PST Tue Dec 17 2024

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 AM PST WEDNESDAY...

* WHAT...South winds 25 to 35 mph with gusts up to 60 mph.

* WHERE...Central Coast and North Coast.

* WHEN...Until 4 AM PST Wednesday.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be difficult, 
  especially for high profile vehicles.

* ADDITIONAL DETAILS...The strongest winds will be primarily located 
  from Cape Elizabeth to La Push, and along the immediate coastline.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around trees 
and branches. If possible, remain in the lower levels of your home 
during the windstorm, and avoid windows. Use caution if you must 
drive.

&&

$$

WAZ001-503-506-181200-
/O.CON.KSEW.WI.Y.0022.000000T0000Z-241218T1200Z/
San Juan County-Western Whatcom County-Western Skagit County-
Including the cities of Friday Harbor, Anacortes, Burlington,
Sedro-Woolley, Bellingham, and Mount Vernon
932 PM PST Tue Dec 17 2024

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST WEDNESDAY...

* WHAT...South winds 20 to 30 mph with gusts up to 50 mph.

* WHERE...San Juan County, Western Skagit County, and Western 
  Whatcom County.

* WHEN...Until 4 AM PST Wednesday.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high 
profile vehicles. Secure outdoor objects.

Secure outdoor objects.

&&

$$

WAZ504-507-509-511-512-555-556-558-559-181200-
/O.CON.KSEW.WI.Y.0022.000000T0000Z-241218T1200Z/
Southwest Interior-Everett and Vicinity-Tacoma Area-Hood Canal
Area-Lower Chehalis Valley Area-East Puget Sound Lowlands-
Bellevue and Vicinity-Seattle and Vicinity-Bremerton and Vicinity-
Including the cities of Tacoma, Newport Hills, Shelton, Lynnwood,
Bonney Lake, Elma, Lacey, Marysville, Montesano, Everett,
Tumwater, Seattle, Covington-Sawyer-w, Monroe, Sahalee, Enumclaw,
Edmonds, Prairie Ridge, Redmond, Woodinville, Kirkland,
Silverdale, Olympia, Pine Lake, Bothell, Bremerton, McCleary,
Kenmore, and Maple Valley
932 PM PST Tue Dec 17 2024

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST WEDNESDAY...

* WHAT...South winds 15 to 25 mph with gusts up to 45 mph.

* WHERE...Hood Canal Area, Bellevue and Vicinity, Bremerton and 
  Vicinity, East Puget Sound Lowlands, Everett and Vicinity, Lower 
  Chehalis Valley Area, Seattle and Vicinity, Southwest Interior, 
  and Tacoma Area.

* WHEN...Until 4 AM PST Wednesday.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high 
profile vehicles. Secure outdoor objects.

&&

$$

WAZ510-181500-
/O.CON.KSEW.WI.Y.0022.000000T0000Z-241218T1500Z/
Admiralty Inlet Area-
Including the cities of Port Townsend
932 PM PST Tue Dec 17 2024

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM PST WEDNESDAY...

* WHAT...South winds 20 to 30 mph with gusts up to 55 mph into 
  tonight. West winds 15 to 30 mph with gusts up to 50 mph expected 
  early Wednesday morning.

* WHERE...Admiralty Inlet Area.

* WHEN...Until 7 AM PST Wednesday.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high 
profile vehicles. Secure outdoor objects.

Secure outdoor objects.

&&

$$

JD
240 
WWUS76 KSEW 180749
NPWSEW

URGENT - WEATHER MESSAGE
National Weather Service Seattle WA
1149 PM PST Tue Dec 17 2024

WAZ516-517-181200-
/O.CON.KSEW.HW.W.0009.000000T0000Z-241218T1200Z/
North Coast-Central Coast-
Including the cities of Forks, Aberdeen, Neah Bay, Beaver,
Hoquiam, Ozette, La Push, Queets, and Clearwater
1149 PM PST Tue Dec 17 2024

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 AM PST WEDNESDAY...

* WHAT...Southwest winds 20 to 35 mph with gusts up to 60 mph. 
  Localized wind gusts up to 75 MPH remain possible for the 
  immediate Grays Harbor County coastline over the next couple hours.

* WHERE...Central Coast and North Coast.

* WHEN...Until 4 AM PST Wednesday.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be difficult, 
  especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around trees 
and branches. If possible, remain in the lower levels of your home 
during the windstorm, and avoid windows. Use caution if you must 
drive.

&&

$$

WAZ504-507-509-511-512-555-556-558-559-181500-
/O.EXT.KSEW.WI.Y.0022.000000T0000Z-241218T1500Z/
Southwest Interior-Everett and Vicinity-Tacoma Area-Hood Canal
Area-Lower Chehalis Valley Area-East Puget Sound Lowlands-
Bellevue and Vicinity-Seattle and Vicinity-Bremerton and Vicinity-
Including the cities of Tacoma, Newport Hills, Shelton, Lynnwood,
Bonney Lake, Elma, Lacey, Marysville, Montesano, Everett,
Tumwater, Seattle, Covington-Sawyer-w, Monroe, Sahalee, Enumclaw,
Edmonds, Prairie Ridge, Redmond, Woodinville, Kirkland,
Silverdale, Olympia, Pine Lake, Bothell, Bremerton, McCleary,
Kenmore, and Maple Valley
1149 PM PST Tue Dec 17 2024

...WIND ADVISORY NOW IN EFFECT UNTIL 7 AM PST WEDNESDAY...

* WHAT...Southwest winds 15 to 25 mph with gusts up to 45 mph.

* WHERE...Hood Canal Area, Bellevue and Vicinity, Bremerton and 
  Vicinity, East Puget Sound Lowlands, Everett and Vicinity, Lower 
  Chehalis Valley Area, Seattle and Vicinity, Southwest Interior, 
  and Tacoma Area.

* WHEN...Until 7 AM PST Wednesday.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high 
profile vehicles. Secure outdoor objects.

&&

$$

WAZ001-503-506-181200-
/O.CON.KSEW.WI.Y.0022.000000T0000Z-241218T1200Z/
San Juan County-Western Whatcom County-Western Skagit County-
Including the cities of Friday Harbor, Anacortes, Burlington,
Sedro-Woolley, Bellingham, and Mount Vernon
1149 PM PST Tue Dec 17 2024

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST WEDNESDAY...

* WHAT...South winds 20 to 30 mph with gusts up to 55 mph.

* WHERE...San Juan County, Western Skagit County, and Western 
  Whatcom County.

* WHEN...Until 4 AM PST Wednesday.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high 
profile vehicles. Secure outdoor objects.

Secure outdoor objects.

&&

$$

WAZ510-181500-
/O.CON.KSEW.WI.Y.0022.000000T0000Z-241218T1500Z/
Admiralty Inlet Area-
Including the cities of Port Townsend
1149 PM PST Tue Dec 17 2024

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM PST WEDNESDAY...

* WHAT...South winds 20 to 30 mph with gusts up to 55 mph into 
  tonight. West winds 15 to 30 mph with gusts up to 50 mph expected 
  early Wednesday morning.

* WHERE...Admiralty Inlet Area.

* WHEN...Until 7 AM PST Wednesday.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high 
profile vehicles. Secure outdoor objects.

Secure outdoor objects.

&&

$$

JD
356 
WWUS76 KSEW 181022
NPWSEW

URGENT - WEATHER MESSAGE
National Weather Service Seattle WA
222 AM PST Wed Dec 18 2024

WAZ516-517-181200-
/O.CON.KSEW.HW.W.0009.000000T0000Z-241218T1200Z/
North Coast-Central Coast-
Including the cities of Neah Bay, Forks, Clearwater, Hoquiam, La
Push, Queets, Beaver, Ozette, and Aberdeen
222 AM PST Wed Dec 18 2024

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 AM PST EARLY THIS 
MORNING...

* WHAT...Southwest winds 15 to 30 mph with gusts up to 55 mph.

* WHERE...Central Coast and North Coast.

* WHEN...Until 4 AM PST early this morning.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be difficult, 
  especially for high profile vehicles.

* ADDITIONAL DETAILS...The strongest winds will be along the Grays 
  Harbor County coast as winds have slowly subsided along the North 
  Coast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around trees 
and branches. If possible, remain in the lower levels of your home 
during the windstorm, and avoid windows. Use caution if you must 
drive.

&&

$$

WAZ510-181800-
/O.EXT.KSEW.WI.Y.0022.000000T0000Z-241218T1800Z/
Admiralty Inlet Area-
Including the cities of Port Townsend
222 AM PST Wed Dec 18 2024

...WIND ADVISORY NOW IN EFFECT UNTIL 10 AM PST THIS MORNING...

* WHAT...South winds 20 to 30 mph with gusts up to 55 mph will 
  transition to west winds 15 to 30 mph with gusts up to 55 mph 
  early this morning.

* WHERE...Admiralty Inlet Area.

* WHEN...Until 10 AM PST this morning.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high 
profile vehicles. Secure outdoor objects.

Secure outdoor objects.

&&

$$

WAZ001-503-506-181200-
/O.CON.KSEW.WI.Y.0022.000000T0000Z-241218T1200Z/
San Juan County-Western Whatcom County-Western Skagit County-
Including the cities of Mount Vernon, Burlington, Sedro-Woolley,
Anacortes, Bellingham, and Friday Harbor
222 AM PST Wed Dec 18 2024

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST EARLY THIS 
MORNING...

* WHAT...South winds 20 to 30 mph with gusts up to 50 mph.

* WHERE...San Juan County, Western Skagit County, and Western 
  Whatcom County.

* WHEN...Until 4 AM PST early this morning.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high 
profile vehicles. Secure outdoor objects.

Secure outdoor objects.

&&

$$

WAZ504-507-509-511-512-555-556-558-559-181500-
/O.CON.KSEW.WI.Y.0022.000000T0000Z-241218T1500Z/
Southwest Interior-Everett and Vicinity-Tacoma Area-Hood Canal
Area-Lower Chehalis Valley Area-East Puget Sound Lowlands-
Bellevue and Vicinity-Seattle and Vicinity-Bremerton and Vicinity-
Including the cities of Prairie Ridge, Kirkland, Elma, Pine Lake,
Tumwater, Marysville, Newport Hills, Bremerton, Bothell,
Enumclaw, Olympia, Maple Valley, Edmonds, Redmond, Monroe, Lacey,
Silverdale, Lynnwood, Shelton, Bonney Lake, McCleary, Montesano,
Sahalee, Woodinville, Kenmore, Everett, Covington-Sawyer-w,
Tacoma, and Seattle
222 AM PST Wed Dec 18 2024

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM PST THIS MORNING...

* WHAT...Southwest winds 15 to 25 mph with gusts up to 45 mph.

* WHERE...Hood Canal Area, Bellevue and Vicinity, Bremerton and 
  Vicinity, East Puget Sound Lowlands, Everett and Vicinity, Lower 
  Chehalis Valley Area, Seattle and Vicinity, Southwest Interior, 
  and Tacoma Area.

* WHEN...Until 7 AM PST this morning.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high 
profile vehicles. Secure outdoor objects.

&&

$$

JD

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Seattle, WA wrote its last area forecast discussion before this high wind warning went out at Dec 17, 10:26 AM PST, 2 hours 27 minutes earlier.

Area forecast discussion, Dec 17, 10:26 AM PST, 2 hours 27 minutes before
Area Forecast Discussion
National Weather Service Seattle WA
1026 AM PST Tue Dec 17 2024

.UPDATE...No major changes to the update here this morning.
Current temperatures across the lowlands are sitting in the low
to mid 40s and are on track to top out in the lower 50s this
afternoon. An atmospheric river is taking hold across the PNW as
both KATX and KLGX are showing widespread stratiform
precipitation across W WA. Snow is observed at the passes
currently but, as a warm front punches snow levels well-above
pass-level this afternoon-evening, we'll see a potential
transition to freezing rain with up to 0.10-0.20" of ice
accumulations possible during this window before the threat
subsides into early Wednesday morning. Along with winter weather
related impacts, Wind advisories remain in effect this afternoon
into Wednesday morning for the coast, San Juan County and northern
interior along with coastal flooding concerns. These headlines
(excluding coastal flooding) may spread south towards Puget Sound
in this afternoon's forecast package. We'll continue to monitor
the situation. The previous discussion remains below.

&&

.SYNOPSIS...An active weather pattern is expected over the next
one to two weeks across Western Washington. An atmospheric river
will bring heavier rain, gusty winds, and mountain snow and
freezing rain today through Wednesday. Additional warm and wet
systems will move across the area at times into the weekend.

&&

.SHORT TERM /TODAY THROUGH THURSDAY/...Showers continue this
morning across the area, ahead of the next significant weather
system to move through later today into early Wednesday. Widespread
stratiform precipitation will slide northward across Western
Washington later this morning and continue through tonight as a
warm front slowly lifts northward. Snow levels will initially be
around 3000 to 4000 feet at the onset of precipitation, allowing
for accumulating snowfall across the Cascade Passes. At this time,
approximately 2 to 4 inches of snow are forecast for Snoqualmie
Pass, with 3 to 5 inches of snow for Stevens Pass into this
afternoon. However, snow levels will then rise rapidly tonight,
peaking near 8000 feet, allowing for a transition to more liquid
precipitation. Easterly winds at the Cascade Passes will allow for
continued temperatures near freezing tonight for both Stevens and
Snoqualmie Pass, resulting in freezing rain concerns with warmer
air aloft. Will have to monitor the extent of ice accumulation
with the Winter Weather Advisory remaining in effect through
Wednesday morning.

In addition to the mountain wintry mix, southerly winds will
increase in the warm sector tonight. Latest NBM guidance suggests
the highest probabilities (60 to 90 percent) of gusts exceeding
45 MPH along the coast, as well as over Admiralty Inlet, western
Whatcom and Skagit Counties, and the San Juan Islands. HREF is
similar regarding the region of higher wind gusts tonight. The
Wind Advisory has been expanded to include the aforementioned
areas, with gusts of 40 to 55 MPH in these areas. With that said,
breezy winds are expected elsewhere around Puget Sound, and
further expansion of headlines may need to be monitored,
especially ahead of the cold frontal passage tonight. West winds
will also rapidly increase post-front early Wednesday morning
across the Strait of Juan de Fuca, leading to continued gusty
westerly winds for Whidbey Island into mid-Wednesday morning.
Localized power outages and tree damage are possible.

A post-frontal convergence band may slide across Snohomish and
northern King Counties Wednesday morning for a brief period of
heavier rainfall after the frontal passage. Otherwise, showers
following the front will be rather limited by Wednesday afternoon,
mostly confined to the Cascades. A slight uptick in the risk for
potential coastal flooding exists on Wednesday, mainly north of
Admiralty Inlet. Otherwise, the risk then slowly decreases for
the rest of the week.

A brief period of drier weather likely continues in Wednesday
evening before another round of lighter rain slides northward into
early Thursday. Highs through midweek will be slightly above
normal with temperatures into the low to mid 50s.

.LONG TERM /FRIDAY THROUGH MONDAY/...Ridging builds further across
the interior West Friday into Saturday. However, Western
Washington will be on the western fringe of the upper ridge,
allowing for at least some precipitation potential later in the
week. A frontal system moves towards the Pacific Northwest later
Saturday into Sunday, increasing the risk for lowland rain and
higher elevation mountain snowfall. The active pattern will then
continue next week, as highlighted by the CPC Week-2 hazard
outlook for a moderate risk in heavy precipitation, high winds,
and heavy mountain snowfall. JD

&&

.Light southwest flow aloft this morning will shift to
the west and increase during the day. A strong surface warm front
will lift north through the day today, which will be followed by a
cold front tonight into Wednesday morning. Rain will bring MVFR
conditions at majority of the terminals throughout the day, with
locally isolated spots of IFR. Heavier rainfall rates may reduce
visibilities at times to 3-5SM.

Gusty south winds will pick up this afternoon into Wednesday
morning. The highest winds are expected for coastal terminals,
particularly from Everett to Bellingham, and from Hoquiam up to
Neah Bay (gusts up to and exceeding 40-45 kt possible in these
areas). Low level wind shear will be a possibility aloft at around
2,000 feet.

KSEA...More widespread rain will arrive early this morning and
settle in throughout the day. CIGs will gradually lower to MVFR
later this morning. IFR conditions due to locally moderate to
heavy rain (reducing visibilities briefly) cannot be ruled out
going through the day. Winds will begin to pick up early Wednesday
morning, peaking at up to 20 kt with gusts up to 35 kt possible.
MVFR CIGs will likely continue into Wednesday morning.

HPR/Mazurkiewicz

&&

.MARINE...A surface low pressure system will track a warm and cold
front combo across the waters early this morning and continuing
through Wednesday morning. Winds will the primary concerns with
this system. South winds have already began increasing this
morning. There is an increased likelihood in seeing frequent wind
gusts to gales across a majority of waterways with this system
(especially with the south winds tonight over the coastal waters
and Admiralty/East Strait of Juan de Fuca/Northern Inland Waters).
The south winds will transition to west winds late Wednesday
morning, with gale gusts remaining likely in the East Strait of
Juan de Fuca through early Wednesday afternoon.

Another system on Thursday will bring gusty winds over the
coastal waters, and additional systems will spread winds to other
waterways through next weekend. Additionally, heavy rain rates may
reduce visibilities significantly to mariners.

Seas will remain above 10 feet through the forecast period, with the
chance of seas approaching 20 feet next weekend with the expected
plethora of systems expected to pass through the region.

HPR/Mazurkiewicz

&&

.HYDROLOGY...An incoming atmospheric river event will cause
significant rises to area rivers later today into midweek. Latest
deterministic forecasts show incoming liquid amounts of 3 to 5
inches over the Olympic Peninsula between today and Wednesday,
with up to to 4 inches over the Cascades. Snow levels will also be
elevated during this event, lifting as high as 7500-8500 ft
tonight. This amount of rainfall has the potential for producing
flooding. While their is still some uncertainty regarding the QPF
with this system, at this time, the Skokomish River is forecast
to enter Minor Flood Stage this afternoon and Moderate Flood Stage
late tonight. Other area rivers look to approach or reach Action
Stage.

Additional incoming atmospheric river producing precipitation
towards the end of the week into next week maintains the threat of
river flooding across western Washington, but models continue to
show large differences and the forecast is uncertain.

JD/14

&&

.SEW WATCHES/WARNINGS/ADVISORIES...
WA...Wind Advisory from 4 PM this afternoon to 4 AM PST Wednesday for
     Central Coast-North Coast-San Juan County-Western Skagit
     County-Western Whatcom County.

     Wind Advisory until 7 AM PST Wednesday for Admiralty Inlet Area.

     Flood Watch through late tonight for Hood Canal Area-Lower
     Chehalis Valley Area-Olympics.

     Winter Weather Advisory until 4 AM PST Wednesday for West Slopes
     North Cascades and Passes-West Slopes North Central
     Cascades and Passes-West Slopes South Central Cascades and
     Passes.

PZ...Small Craft Advisory until 10 AM PST Wednesday for Grays Harbor
     Bar.

     Gale Warning until 10 AM PST Wednesday for Admiralty Inlet-
     Coastal Waters From Cape Flattery To James Island 10 To 60
     Nm-Coastal Waters From Cape Flattery To James Island Out 10
     Nm-Coastal Waters From James Island To Point Grenville 10
     To 60 Nm-Coastal Waters From James Island To Point
     Grenville Out 10 Nm-Coastal Waters From Point Grenville To
     Cape Shoalwater 10 To 60 Nm-Coastal Waters From Point
     Grenville To Cape Shoalwater Out 10 Nm-East Entrance U.S.
     Waters Strait Of Juan De Fuca-West Entrance U.S. Waters
     Strait Of Juan De Fuca.

     Small Craft Advisory until 10 PM PST this evening for Central
     U.S. Waters Strait Of Juan De Fuca.

     Gale Warning from 10 PM this evening to 10 AM PST Wednesday for
     Central U.S. Waters Strait Of Juan De Fuca.

     Gale Warning until 7 AM PST Wednesday for Northern Inland Waters
     Including The San Juan Islands.

     Small Craft Advisory until 7 AM PST Wednesday for Puget Sound
     and Hood Canal.

&&

The office that day

Everything else NWS Seattle, WA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 16, 8:14 PM PSTSmall Craft AdvisorySEW26 hr
Dec 17, 2:06 AM PSTGale WarningSEW32 hr
Dec 17, 12:35 PM PSTRiver Flood WarningSEWMason4 days
Dec 17, 1:25 PM PSTCoastal Flood AdvisorySEW2 hr

Nearby

High Wind Warnings in Washington, 2024Every high wind warning in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.